Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 114, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 29, 2017, 9:46 AM CDT for Chariton County, Macon County, Missouri. It took effect at Jun 30, 2017, 8:52 AM CDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2017, 9:46 AM CDT (14:46 UTC)
- In effect from
- Jun 30, 2017, 8:52 AM CDT
- Expired
- Jul 2, 2017, 8:20 AM CDT
- In force
- 47 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chariton County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Prairie Hill (PRIM7).
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 29, 6:46 AM CDT, 3 hours earlier.
Area forecast discussion, Jun 29, 6:46 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
646 AM CDT Thu Jun 29 2017
.Discussion...
Issued at 415 CDT THU JUN 29 2017
Last night's activity is still making its way through the
northeastern part of the forecast area. These training storms
dropped an excessive amount of water across northern MO. Areas from
Burlington Junction, MO to Bethany, MO have received anywhere from 9-
11 inches of rain with surrounding areas in the 6-9 inch range. As a
result, flooding is an issue, so an Areal Flood warning is in
effect across this area until about 3:30 PM this afternoon. The
activity in the northeastern part of the forecast area should
continue to weaken and move southeast, exiting the area within the
next few hours. To our west, another cluster of storms has taken
shape. This is in response to another upper level shortwave moving
through in conjunction with the low level jet. This activity has
already begin moving into northeastern KS and northwestern MO and
is expected to move east through about dawn and then dissipate.
Another MCS is projected to move through northern KS and northern
MO later this morning as another shortwave, currently over
western KS, moves through. This will be in conjunction with a
developing surface low in southeastern KS and its associated warm
front. The storm system should move along the warm front, making
it near the KS/MO border around 9 AM. It should continue moving
east, north of the MO River, through late morning. Don't
anticipate much in the way of severe weather, but can't rule out
the potential for isolated hail and damaging winds. The bigger
concern will be the additional rainfall in an area that is already
experiencing flash and river flooding.
This afternoon, it looks like we may have similar set up to
yesterday afternoon/evening. It will, however, be contingent on
this morning's systems. A boundary with warm front characteristics
seems to be the main focus for severe storm development this
afternoon and is likely to set up somewhere across northeastern KS
and northern MO, likely a little further south than yesterday's
activity. At the same time another shortwave is projected to move
overhead. All of the ingredients for severe weather will be
available again today. SB CAPE will range from 2000-4000 J/kg, 0-6
km shear around 40 kts, with dewpoints in the low 70s again.
General model consensus depicts storms starting to develop this
afternoon (roughly 1-3 pm time frame) in northwest MO/northeast KS
and then moving southeast, potentially reaching the northern side
of the KC metro in the 4-6 PM time frame. All hazards, hail,
damaging winds, and a few tornadoes are possible, especially in
the SPC Enhanced Risk area. Further into the evening, as storms
move southeast, they will eventually form a line as the main upper
trough and surface cold front moves in, and low level jet ramps
up again. Widespread flash flooding and river flooding may be the
biggest concern, not only in northern MO, but also the KC Metro
and areas closer to the MO River because these storms will likely
not be moving very fast and PWAT values will be approaching 2
inches. Therefore, with what has already fallen and what is
projected to fall, a Flash Flood Watch has been issued until 7 AM
Friday morning, for most of our counties north of the MO River and
the KC Metro.
The storms and cold front should exit the area by Friday night and
a surface high will work its way south over the area. This will
leave Saturday cooler and dry. Friday's cold front, which will
stall near the MO/AR border, will retreat north as a warm front
Sunday, returning on and off storm chances starting Sunday evening
through Wednesday.
&&
.Aviation...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 645 AM CDT THU JUN 29 2017
Main concern for this forecast period is the on and off storm
chances across the forecast area. The storms this morning should
stick around through late morning/early afternoon, but northwest
MO may not get too much of a break in between the morning
convection and the afternoon convection. Otherwise, most skies
should clear some, allowing for daytime heating and priming the
atmosphere for more development this afternoon. Scattered storms
will likely develop along a boundary in northeast KS/northwest MO
and start off as discrete, before moving southeast in more of a
line. The line of storms looks to cover the entire length of the
forecast area and will take its time moving through. The line
won't completely exit the forecast area until Friday morning. It
is important to note though that IF this morning's activity takes
longer than expected to clear out, the afternoon convection
development could be delayed. Heavy rain is expected with these
storms, so visibilities may drop some when storms move through.
Also, it won't be quite as windy (synoptically) today as it was
yesterday, but most areas will exceed the 12 kt wind threshold
during the afternoon. Finally, a cold front will be moving through
near the end of the period, so winds will start to veer to the
northwest, and ceilings will likely drop to at least MVFR behind
the front for a few hours.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Friday morning for KSZ025-102>105.
MO...Flash Flood Watch through Friday morning for MOZ001>006-011>017-
020>025-028>033-037.
&&
Discussion...Grana
Aviation...GranaHazardous weather outlook, Jun 29, 4:26 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 426 AM CDT Thu Jun 29 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-300930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 426 AM CDT Thu Jun 29 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms will be possible this morning however, these storms are not expected to be severe. Several rounds of storms will be possible today. Conditions this afternoon and evening will be favorable for severe storms with large hail...damaging winds and a few tornadoes possible. With several rounds of storms possible today falling across already saturated soil there is also a flash flood threat. An additional 2 to 4 inches of rain with locally higher amounts are possible. There will also be flooding along area rivers, creeks and streams. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms will continue into Friday morning however the severe threat will have diminished by then. However, there may be area and river flooding ongoing. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 29, 7:43 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
743 AM CDT THU JUN 29 2017
MOZ037-043-291330-
Cass MO-Jackson MO-
743 AM CDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS AND JACKSON
COUNTIES UNTIL 830 AM CDT...
At 742 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Glenaire to near Cleveland. Movement was
east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Grandview, Belton, Raymore, Grain Valley, Pleasant Hill, Greenwood,
Peculiar, Sugar Creek, Buckner, Lake Lotawana, Courtney, Lake
Winnebago, Lone Jack, Lake Tapawingo and Sibley.
This includes the following highways...
Interstate 70 in Missouri between mile markers 6 and 25.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 56 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3872 9461 3915 9451 3912 9446 3917 9440
3920 9440 3916 9437 3919 9433 3922 9431
3922 9423 3921 9421 3921 9417 3918 9419
3917 9414 3870 9423
TIME...MOT...LOC 1242Z 281DEG 14KT 3919 9445 3875 9459
LaflinSpecial weather statement, Jun 29, 8:23 AM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 823 AM CDT THU JUN 29 2017 MOZ043-053-291400- Bates MO-Cass MO- 823 AM CDT THU JUN 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CASS AND NORTHERN BATES COUNTIES UNTIL 900 AM CDT... At 823 AM CDT, Doppler radar was tracking a strong thunderstorm near Drexel, or 11 miles northwest of Adrian, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Harrisonville, Adrian, Garden City, Archie, Drexel, Gunn City and Merwin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3837 9461 3856 9461 3867 9414 3837 9417 TIME...MOT...LOC 1323Z 248DEG 28KT 3848 9455 Laflin
Local storm report, Jun 29, 8:24 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 AM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HEAVY RAIN 2 NE PATTONSBURG 40.08N 94.11W
06/29/2017 M5.20 INCH DAVIESS MO PUBLIC
STORM TOTAL UP TO THIS POINT.
&&
STGLocal storm report, Jun 29, 8:40 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 AM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM HEAVY RAIN 2 SE LANCASTER 40.51N 92.50W
06/29/2017 E0.51 INCH SCHUYLER MO PUBLIC
STORM TOTAL SO FAR.
&&
STGLocal storm report, Jun 29, 8:49 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
849 AM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HEAVY RAIN DENTON 39.74N 95.27W
06/29/2017 M0.54 INCH DONIPHAN KS TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
STGLocal storm report, Jun 29, 9:44 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 AM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND GST UNIONVILLE 40.48N 93.00W
06/28/2017 M79 MPH PUTNAM MO MESONET
DELAYED REPORT.
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:10 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Gentry, Nodaway, Worth | 65 min |
| Jun 28, 7:21 PM CDT | Tornado Warning | EAX | Mercer, Putnam, Sullivan | 39 min |
| Jun 28, 7:27 PM CDT | Tornado Warning | EAX | Gentry, Harrison | 33 min |
| Jun 28, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 45 min |
| Jun 28, 7:33 PM CDT | Tornado Warning | EAX | Grundy, Harrison, Mercer | 42 min |
| Jun 28, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 60 min |
| Jun 28, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Grundy, Harrison, Mercer, Nodaway, Worth | 60 min |
| Jun 28, 8:22 PM CDT | Flash Flood Warning | EAX | Gentry, Grundy, Harrison, Mercer, Worth | 6 hr |
| Jun 28, 8:48 PM CDT | Tornado Warning | EAX | Gentry, Nodaway | 27 min |
| Jun 28, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 52 min |
| Jun 28, 9:12 PM CDT | Tornado Warning | EAX | Daviess, Gentry, Harrison | 33 min |
| Jun 28, 9:17 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 28 min |
| Jun 28, 9:21 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 54 min |
| Jun 28, 9:38 PM CDT | Flash Flood Warning | EAX | Gentry, Nodaway, Worth | 6 hr |
| Jun 28, 9:38 PM CDT | Tornado Warning | EAX | Adair, Macon | 37 min |
| Jun 28, 9:43 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Harrison | 32 min |
| Jun 28, 9:49 PM CDT | Tornado Warning | EAX | Daviess, Grundy, Livingston | 41 min |
| Jun 28, 10:21 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 39 min |
| Jun 28, 10:24 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 51 min |
| Jun 28, 10:42 PM CDT | Special Weather Statement | EAX | Daviess | 33 min |
| Jun 28, 10:50 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 28 hr |
| Jun 28, 11:00 PM CDT | Special Weather Statement | EAX | Gentry, Nodaway, Worth | 45 min |
| Jun 28, 11:13 PM CDT | Special Weather Statement | EAX | Linn, Livingston | 47 min |
| Jun 28, 11:14 PM CDT | Flash Flood Warning | EAX | Daviess, Gentry, Grundy, Harrison, Linn, Sullivan | 5 hr |
| Jun 28, 11:38 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 52 min |
| Jun 29, 12:14 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry | 46 min |
| Jun 29, 1:26 AM CDT | Flash Flood Warning | EAX | Andrew, Daviess, Gentry, Grundy, Holt, Linn and 2 more | 3 hr |
| Jun 29, 2:05 AM CDT | Special Weather Statement | EAX | DeKalb | 40 min |
| Jun 29, 2:16 AM CDT | Flash Flood Warning | EAX | Gentry, Grundy, Harrison, Mercer, Worth | 89 min |
| Jun 29, 3:25 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 24 more | 28 hr |
| Jun 29, 3:37 AM CDT | Areal Flood Warning | EAX | Adair, Andrew, Atchison, Chariton, Daviess, DeKalb and 10 more | 48 hr |
| Jun 29, 4:35 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Jun 29, 4:38 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 55 hr |
| Jun 29, 4:46 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Jun 29, 4:46 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 29, 4:46 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Jun 29, 5:02 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Jun 29, 5:02 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 29, 5:02 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| Jun 29, 7:43 AM CDT | Special Weather Statement | EAX | Jackson | 47 min |
| Jun 29, 8:19 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Macon | 6 hr |
| Jun 29, 8:23 AM CDT | Special Weather Statement | EAX | Cass | 37 min |
| Jun 29, 9:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 6 days |
| Jun 29, 9:48 AM CDT | River Flood Warning | EAX | Atchison, Holt | 45 hr |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 5 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Howard | 5 days |
| Jun 29, 1:04 PM CDT | Special Weather Statement | EAX | Jackson | 41 min |
| Jun 29, 1:37 PM CDT | Special Weather Statement | EAX | Jackson | 38 min |
| Jun 29, 2:07 PM CDT | Special Weather Statement | EAX | Lafayette | 23 min |
| Jun 29, 2:25 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Livingston | 24 hr |
| Jun 29, 2:56 PM CDT | River Flood Warning | EAX | Carroll | 53 hr |
| Jun 29, 2:59 PM CDT | Special Weather Statement | EAX | Lafayette | 46 min |
| Jun 29, 6:29 PM CDT | Special Weather Statement | EAX | Saline | 46 min |
| Jun 29, 6:33 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 42 min |
| Jun 29, 6:55 PM CDT | Areal Flood Advisory | EAX | Lafayette, Saline | 4 hr |
| Jun 29, 6:35 AM CDT | Special Weather Statement | EAX | Johnson | 25 min |
| Jun 29, 7:10 AM CDT | Special Weather Statement | EAX | Johnson | 50 min |
| Jun 29, 9:48 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 54 hr |
| Jun 29, 9:48 AM CDT | River Flood Warning | EAX | Leavenworth | 52 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.